MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON 300 SERIES 310SCLR; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON 300 SERIES 310SCLR; SCALER, ULTRASONIC
Catalog Number G310SCLR
Medical Device Problem Codes Restricted Flow rate (1248); Overheating of Device (1437); No Flow (2991)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that cavitron 300 series g310 had minimal to no water flow and was getting hot.Outcome is unknown as of this mdr.
 
Additional Manufacturer Narrative
Root cause: w4e water sol,iso valve clogged debris buildup in the water solenoid causing poor water flow.Handpiece cable harness that has a water supply line that links to the handpiece cable harness it is damaged by deration of the water supply line and debris build up.Damaged handpiece cable that has been cut in multiple pieces and there are exposed wires.Debris build up in the water supply hose and the quick disconnect has a broken stem fitting on the water needle valve.Note: will replace damaged/worn components and recalibrate unit to factory specs upon estimate approval.For proper evaluation and testing please always send in all parts that go along with the unit to be looked at.Items not received for testing and evaluation.No 360 handpiece/sterimate.Dhr review is not required because the product was returned for evaluation and the customer complaint is a known hazard.Customer complaint is a known possible hazard and is tracked as part of monthly psc meetings.

Brand Name
CAVITRON 300 SERIES 310SCLR
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
hannah seevaratnam
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key18150160
Report Number2424472-2023-00054
Device Sequence Number5602515
Product Code ELC
UDI-Device IdentifierD00382703131
UDI-PublicD00382703131
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG310SCLR
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown